Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 84, NWS Albany, NY

June 28, 2007Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at Jun 28, 2007, 3:20 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2007, 3:20 PM EDT (19:20 UTC)
Expired
Jun 28, 2007, 4:00 PM EDT
In force
40 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

County Northwest Hills Planning Region, CT

The radar

The Brookhaven radar (KOKX), 99 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 2:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-305 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 281920
SVRALY
CTC005-282000-
/O.NEW.KALY.SV.W.0084.070628T1920Z-070628T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 400 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  THOMASTON...OR ABOUT 8 MILES SOUTH OF TORRINGTON...AND MOVING EAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TERRYVILLE BY 330 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4183 7323 4165 7328 4161 7306 4165 7298
      4181 7302

$$
BGM/VTK
2 follow-up statements
000 
WWUS51 KALY 281935
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT THU JUN 28 2007

CTC005-282000-
/O.CON.KALY.SV.W.0084.000000T0000Z-070628T2000Z/
LITCHFIELD CT-
334 PM EDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL LITCHFIELD COUNTY...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PLYMOUTH...OR ABOUT NEAR BRISTOL...MOVING SOUTHEAST AT
20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALLENTOWN BY 340 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4183 7323 4165 7328 4161 7306 4165 7298
      4181 7302

$$
BGM/VTK
000 
WWUS51 KALY 282001
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT THU JUN 28 2007

CTC005-282010-
/O.EXP.KALY.SV.W.0084.000000T0000Z-070628T2000Z/
LITCHFIELD CT-
400 PM EDT THU JUN 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LITCHFIELD COUNTY
EXPIRES AT 400 PM EDT...

THE THUNDERSTORM IN LITCHFIELD COUNTY HAS WEAKENED.  

LAT...LON 4183 7323 4165 7328 4161 7306 4165 7298
      4181 7302

$$
BGM/VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:57 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 28, 1:57 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
157 PM EDT THU JUN 28 2007

...SEVERE STORMS POSSIBLE THIS AFTERNOON...ESPECIALLY FROM THE
CAPITAL REGION SOUTH AND EAST...

.SYNOPSIS...
THE WARM AND HUMID AIR MASS THAT HAS AFFECTED THE REGION FOR THE
PAST FEW DAYS WILL HOLD ON FOR ONE MORE DAY. A COLD FRONT ADVANCING
SOUTHWARD FROM ONTARIO TODAY...WILL BRING MORE SHOWERS AND
THUNDERSTORMS TO THE REGION THIS AFTERNOON. THE BEST CHANCE FOR
WIDESPREAD THUNDERSTORMS WILL BE FROM THE CAPITAL REGION
SOUTH...WITH A FEW STORMS POSSIBLY BECOMING SEVERE. THE COLD FRONT
WILL PUSH SOUTH OF THE REGION TONIGHT...WITH COOLER AND DRIER AIR
FILTERING IN BEHIND THE FRONT FOR FRIDAY. THIS COOL AIR MASS WILL
PERSIST THROUGH THE WEEKEND...WITH NOTICEABLY LOWER HUMIDITY LEVELS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FIRST AND FOREMOST...AN 18Z BALLOON LAUNCH WILL BE DONE AT KALB
EARLY THIS AFTERNOON.  THE 18Z LAUNCH YESTERDAY WAS VERY
HELPFUL...DEPICTING THE 4000 J/KG OF SBCAPE THE REGION WAS SITTING
ON...BEFORE THE IMPULSE/PREFRONTAL TROUGH IGNITED THE POWDER KEG
CAUSING THE SEVERE WEATHER.

THE COLD FRONT IS MAKING STEADY PROGRESS ACROSS LAKE ONTARIO AN INTO
W-CNTRL NY /KMSS-KSYR-KJHW AXIS/ AT 15Z. DEWPOINTS ARE FALLING INTO
THE 12-15C RANGE WITH THE FROPA.  MOSAIC RADAR IMAGE OF THE
NORTHEAST SHOWS A THIN LINE OF SHOWERS AND THUNDERSTORMS
DEVELOPING.  WE ARE HOPING TO HAVE THE KENX RADAR UP BY 16Z/NOON.

THE 12Z SOUNDING SHOWS INSTABILITY VALUES OF ABOUT 1500 J/KG LIKELY
WITH HEATING TO THE LOWER 80S. THE GFS AND NAM-WRF BOTH SHOW THE
BEST SURFACE BASED INSTABILITY SOUTH OF KALB AFTER 18Z /THE
CONSERVATIVE GFS AROUND 1000 J/KG...AND THE NAM-WRF 1500-3000 J/KG/.
WE THINK 1000-2000 J/KG FROM KALB SOUTH IS LIKELY BASED ON THE
OBSERVATIONAL TRENDS WITH DEWPOINTS STILL IN THE 20-22C RANGE.
OVERALL...THE BEST DEEP BULK SHEAR /0-6 KM/ IS NORTH OF THE CAPITAL
REGION WITH 40-50 KTS IN THE PM. WE FORESEE...MULTICELLULAR
CONVECTION FROM FROM THE CAPITAL REGION AND SOUTHERN VT IN THE
16Z-18Z TIME FRAME DEVELOPING INTO A LINE...WITH THE LOWER
CATSKILLS...MID HUDSON VALLEY...AND SOUTHWEST NEW ENGLAND WITH THE
GREATEST SEVERE POTENTIAL /DAMAGING WINDS/. PRECIPITABLE WATER
VALUES OF 1.5-2 ARE STILL OUT THERE...SO HEAVY DOWNPOURS WITH
HOURLY RAINFALL RATES OF UP TO 2 INCHES PER HOUR ARE POSSIBLE.

THE TEMP TRENDS WILL BE TWEAKED BASED ON THE OBSERVATIONS. WE ARE
ALSO GOING TO BRING THE ENHANCED WORDING OF HEAVY RAINFALL AND
GUSTY WINDS UP TO SCHOHARIE COUNTY...THE CAPITAL DISTRICT...AND
SOUTHERN VT. NO OTHER CHANGES AT THIS TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
WILL HOLD ON TO A CHANCE OF SHOWERS/T-STORMS EARLY THIS EVENING
SOUTH AND EAST OF ALBANY AS THE COLD FRONT MOVES THROUGH...WITH THE
SEVERE THREAT RAPIDLY DIMINISHING AFTER SUNSET. COOLER AND DRIER AIR
WILL FILTER IN WITH NORTH TO NORTHWEST FLOW. PRECIP-FREE WEATHER
EXPECTED FROM LATE TONIGHT THROUGH FRIDAY EVENING...AS A RIDGE OF
HIGH PRESSURE ACROSS THE UPPER GREAT LAKES EXTENDS EASTWARD INTO OUR
AREA. HUMIDITY LEVELS WILL BECOME QUITE COMFORTABLE...WITH DEWPOINTS
DROPPING INTO THE 40S IN MANY AREAS DURING THE AFTERNOON. TEMPS WILL
BE SLIGHTLY BELOW AVERAGE FRIDAY THROUGH SATURDAY.

UPPER LEVEL HEIGHTS WILL GRADUALLY LOWER FRIDAY NIGHT INTO
SATURDAY...AS A FEW WEAK DISTURBANCES DROPPING SOUTH FROM CANADA
CARVE OUT A TROF ACROSS THE GREAT LAKES AND NORTHEAST. AS A
RESULT...THERE MAY BE A FEW INSTABILITY SHOWERS AROUND
SATURDAY...ESPECIALLY ACROSS THE WESTERN ADIRONDACKS. IT WILL BY NO
MEANS BE A WASHOUT THOUGH. A COOL NORTHWEST BREEZE WILL PERSIST AS
WELL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
ON SATURDAY NIGHT HIGH PRESSURE BUILDS DOWN FROM CANADA INTO THE
REGION WHICH SHOULD RESULT IN MOSTLY CLEAR SKIES WITH TEMPERATURES
A BIT ON THE COOL SIDE SUNDAY MORNING...RANGING FROM NEAR 40 OVER
THE ADIRONDACKS AND SOUTHERN GREEN MOUNTAINS TO THE LOW 50S IN
THE HUDSON VALLEY. SUNDAY AND MONDAY SHOULD BE SUNNY AND PLEASANT
WITH HIGHS FROM THE MID 60S TO THE MID 70S. THE HIGH SLIDES OFF
THE ATLANTIC COAST TUESDAY. A SOUTHWEST FLOW OF WARM MOIST AIR
FROM OUT OF THE GULF STATES WILL BRING ABOUT AN INCREASING CHANCE
OF SHOWERS AND THUNDERSTORMS FOR THE MIDDLE OF THE WEEK...INCLUDING
THE JULY 4TH HOLIDAY...WITH FIRST OVERRUNNING AHEAD A WARM FRONT
FOLLOWED BY THE PASSAGE OF A WEAK LOW AND THEN A COLD FRONT ON
THURSDAY. THIS FAR AHEAD WE WILL JUST FORECAST A CHANCE OF
THUNDERSTORMS DURING THE DAYTIME AND SHOWERS AT NIGHT.  THE
GOOD NEWS IS THAT THERE IS A POSSIBILITY THAT THERE MAY BE A
BRIEF LULL IN THE SHOWERS THE AFTERNOON OF JULY 4.

&&

.AVIATION /18Z THURSDAY THROUGH MONDAY/...
A SURFACE COLD FRONT CONTINUES TO MAKE EASTWARD PROGRESS ACROSS
UPSTATE NY AND NRN NEW ENGLAND EARLY THIS AFTERNOON.  THE WINDS HAVE
SHIFTED TO THE W/SW FROM KALB NORTHWARD EARLY THIS PM.  VFR
CONDITIONS SHOULD PREVAIL PRIOR TO 00Z WITH A FEW CUMULONIMBUS IN
THE VICINITY AT ALB.  WE DO NOT THINK A TSRA WILL IMPACT THE ALB
AIRPORT AT THIS TIME. FURTHER SOUTH...ENOUGH LOW LEVEL MOISTURE AND
INSTABILITY IS IN PLACE FOR SCT TSRAS...IMPACTING KPOU AND THE MID
AND LOWER HUDSON VALLEY.  THE THREAT TIME LOOKS TO BE 19Z-23Z.  WE
HAVE INCLUDED SOME IFR CONDITIONS WITH THE THUNDERSTORMS THAT MAY
OCCUR AHEAD OF THE COLD FRONT. THE WINDS WILL BE S/SW AT 5-12 KTS
AHEAD OF THE FRONTAL PASSAGE.  AFTER 23Z...W/NW AT 10-15 KTS WILL
DOMINATE ACROSS ALL OF ERN NY.  THE SKIES WILL CLEAR FROM NW TO SE
WITH ONLY SOME SCT-BKN CIRRUS AROUND SOUTH AND EAST OF ALY. HIGH
PRESSURE BUILDS IN OVERNIGHT...WITH N WINDS OF 5-10 KTS AND VFR
CONDITIONS 06Z FRI TO 18Z FRI.

OUTLOOK...
FRIDAY THROUGH TUE PM...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TODAY TRIGGERING
SHOWERS AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE CAPITAL REGION.
DAYTIME HUMIDITY VALUES WILL GENERALLY RANGE BETWEEN 50 PERCENT IN
THE HUDSON VALLEY TO 60 PERCENT OVER COOLER MOUNTAIN REGIONS. WINDS
WILL BE 10 TO 20 MPH WITH SOME HIGHER GUSTS POSSIBLE IN AND NEAR
THUNDESTORMS. THE HUMIDITY TONIGHT WILL BE CLOSE TO 100 PERCENT
AND FRIDAY IT WILL BE DRIER WITH HUMIDITY VALUES RANGING FROM 30
TO 45 PERCENT. RAINFALL WILL BE VERY SPOTTY WITH SOME SITES SOUTH
AND EAST OF THE CAPITAL DISTRICT GETTING WELL OVER AN INCH WITH
OTHERS GETTING LESS THAN A QUARTER INCH. LAL VALUES OF 4 TO 5 MAY
BE EXPECTED FOR A FEW HOURS DURING THE LATE AFTERNOON DURING
THUNDERSTORMS IN SOUTHEASTERN NEW YORK AND NORTHWESTERN CONNECTICUT.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES WILL REMAIN HIGH AHEAD OF THE COLD FRONT
WITH K-INDEX VALUES AROUND 35. PRECIPITABLE WATER VALUES FROM
12Z/THU SOUNDINGS: ALB 1.88 INCHES AND OKX 1.61 INCHES. SO LOCALIZED
TORRENTIAL DOWNPOURS ARE EXPECTED AGAIN TODAY...WHICH COULD LEAD TO
URBAN AND POSSIBLY SOME SMALL STREAM FLOODING...ESPECIALLY WHERE
STORMS TRAIN. THE THREAT FOR HEAVY RAINFALL WILL END WITH PASSAGE OF
THE FRONT...WHICH SHOULD CLEAR THE FORECAST AREA BY 00Z/FRIDAY. ONLY
MINOR RISES ARE EXPECTED ON LARGE STEM RIVERS. LOOKING AT A PERIOD
OF MAINLY DRY WEATHER INTO EARLY NEXT WEEK.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...TAW/JPV
NEAR TERM...WASULA
SHORT TERM...JPV
LONG TERM...RCK
AVIATION...WASULA
FIRE WEATHER...RCK/IAA
HYDROLOGY...RCK/IAA
Hazardous weather outlook, Jun 28, 3:19 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT THU JUN 28 2007

NYZ032-033-038>043-047>054-058-059-082>084-VTZ013>015-291930-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
319 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN
ADIRONDACKS...CENTRAL MOHAWK VALLEY...THE LAKE GEORGE SARATOGA
REGION...THE GREATER CAPITAL REGION...NORTHEASTERN CATSKILLS...AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS LATE THIS
AFTERNOON. SOME WIND GUSTS LESS THAN 50 MPH WILL BE POSSIBLE THUNDERSTORMS
THAT DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 25 TO 30
MPH. THE THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING
THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ060-061-063>066-291930-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
319 PM EDT THU JUN 28 2007

...SEVERE THUNDERSTORM WATCH 462 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
TACONICS...SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY...BERKSHIRES
AND LITCHFIELD HILLS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR
ULSTER...DUTCHESS...COLUMBIA...BERKSHIRES AND LITCHFIELD COUNTIES
PRIOR TO 10 PM. PLEASE CALL THE 1 800 SPOTTER NUMBER...NYSPIN OR
USE THE INTERNET SPOTTER FORM TO REPORT HAIL AND WIND DAMAGE.

TAW

In the hours before

Special weather statement, Jun 28, 2:55 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT THU JUN 28 2007

CTZ001-013-281930-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
255 PM EDT THU JUN 28 2007

...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF TORRINGTON. THIS STORM IS MOVING EAST
AROUND 20 MPH.

KSL/VTK
Special weather statement, Jun 28, 2:57 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
257 PM EDT THU JUN 28 2007

CTZ001-013-281930-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
257 PM EDT THU JUN 28 2007

...A STRONG THUNDERSTORM IN CENTRAL LITCHFIELD COUNTY...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR MILTON...OR ABOUT 8 MILES SOUTHWEST OF TORRINGTON...
AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
TORRINGTON BY 310 PM EDT
6 MILES NORTH OF THOMASTON BY 315 PM EDT
6 MILES NORTH OF TERRYVILLE BY 320 PM EDT

KL/VK

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.